Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 193, NWS New Orleans, LA

July 22, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jul 22, 2021, 1:10 AM CDT for Pearl River County, Mississippi. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 1:10 AM CDT (06:10 UTC)
Expired
Jul 22, 2021, 1:29 PM CDT
In force
12 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 16.04 ft at Jul 22, 2021, 2:00 AM CDT.

actionminormoderate101507/2207/23
Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

124 
WGUS44 KLIX 220610
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
110 AM CDT Thu Jul 22 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

For the East Hobolochitto Creek...including Caesar...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-230015-
/O.NEW.KLIX.FL.W.0193.210722T0610Z-210723T0241Z/
/CREM6.1.ER.210722T0306Z.210722T1200Z.210722T2040Z.NO/
110 AM CDT Thu Jul 22 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the East Hobolochitto Creek Near Caesar.
* From early this morning to late this evening.
* At 12:45 AM CDT Thursday the stage was 16.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.1 feet 
  this morning. It will then fall below flood stage late this 
  afternoon.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

TD
3 follow-up statements
766 
WGUS84 KLIX 221133
FLSLIX

Flood Statement
National Weather Service New Orleans LA
633 AM CDT Thu Jul 22 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

For the East Hobolochitto Creek...including Caesar...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-221915-
/O.EXT.KLIX.FL.W.0193.000000T0000Z-210722T1903Z/
/CREM6.1.ER.210722T0306Z.210722T0730Z.210722T1303Z.NO/
633 AM CDT Thu Jul 22 2021

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the East Hobolochitto Creek Near Caesar.
* Until this afternoon.
* At 5:45 AM CDT Thursday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  morning and continue falling to 6.5 feet early Tuesday morning.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

TD
072 
WGUS84 KLIX 221521
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1021 AM CDT Thu Jul 22 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

For the East Hobolochitto Creek...including Caesar...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-230000-
/O.EXT.KLIX.FL.W.0193.000000T0000Z-210723T0000Z/
/CREM6.1.ER.210722T0306Z.210722T0730Z.210722T1800Z.NO/
1021 AM CDT Thu Jul 22 2021

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the East Hobolochitto Creek Near Caesar.
* Until this evening.
* At 8:45 AM CDT Thursday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM CDT Thursday was 16.0 feet.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 6.7 feet Tuesday morning.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

CAB
986 
WGUS84 KLIX 221829
FLSLIX

Flood Statement
National Weather Service New Orleans LA
129 PM CDT Thu Jul 22 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

MSC109-221930-
/O.CAN.KLIX.FL.W.0193.000000T0000Z-210722T1829Z/
/CREM6.1.ER.210722T0306Z.210722T0730Z.000000T0000Z.NO/
129 PM CDT Thu Jul 22 2021

...The Flood Warning for the East Hobolochitto Creek Near Caesar has 
been cancelled...

The Flood Warning is cancelled for
  the East Hobolochitto Creek Near Caesar.
* At 12:45 PM CDT Thursday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 6.5 feet early Tuesday 
  afternoon.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

CAB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 21, 11:44 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 21, 11:44 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1144 PM CDT Wed Jul 21 2021

.AVIATION...
Valid through 12z Friday. VFR conditions are expected to prevail
through the period. Isolated to scattered showers and
thunderstorms are expected this afternoon and could affect a few
of the terminals. Will include vicinity showers during the most
likely timing as probability of a thunderstorm moving over any
individual location is too low to include in the TAFs at this
time.

&&

.PREV DISCUSSION... /issued 413 PM CDT Wed Jul 21 2021/

SHORT TERM...
A much drier trend is already beginning to take hold with less
than 10 percent coverage of convection on the radar this
afternoon. Upper level trough continues to hold over the mid
Atlantic and northeast with upper level ridge in place over the
nation's mid section. Forecast zones continue to lie on the fence
in between these two large scale synoptic features. Weak frontal
boundary draped along the tail end of the trough axis continues to
wash out and lose its characteristics with each passing day.
Ridge will slowly build eastward through Friday as the longwave
eastern trough moves off the east coast over the next 48 hours.
Convection will be prevalent on Thursday but mainly scattered in
the afternoon hours as PW values will still remain around 1.90 and
eastern trough leaves a weak disturbance over the southeastern
states. However...as subsidence increases with ridging over the
middle of the country POPS will be only around 30 to 40 for
Thursday. Friday looks to be the driest day as 594 upper level
ridge and 1018 MB surface high build in. Temperatures will rebound
in the lower to middle 90s on Friday.

LONG TERM...
A shortwave trough sweeps though the Great Lakes on Saturday and
595 upper level ridges edges back to the west over the weekend.
This will bring an increased chance of afternoon and evening
thunderstorms over the weekend. Very little change to overall
pattern early next week as a massive ridge lies over the nation's
heartland. A weak backdoor frontal boundary will move into the
southeast and mid-south Monday into Tuesday. Depending on how far
south the boundary gets before eroding this could bring an
increase to shower and thunderstorm activity early next week.
Boundary stalls and washes out through mid week with at or near
climo temps and POPs.

MARINE...
High pressure is currently building in across the Gulf of Mexico
from the east. That ridge is centered in the western Atlantic.
Expect mostly 5 to 10 knot winds with seas 2 feet or less. There
could be short term 10-15 knot winds and seas up to 3 feet today and
tomorrow. A new surface ridge will develop in the eastern Gulf and
slowly track across the coastal waters on Friday. That will break
down the local wind field and bring seas to not more than a light
chop at best.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  91  74  92 /  30  30  10  40
BTR  74  92  75  93 /  20  40  10  40
ASD  76  92  77  93 /  20  30  10  40
MSY  78  92  79  94 /  20  30  10  40
GPT  76  91  77  92 /  20  30  10  40
PQL  76  91  76  93 /  20  30  10  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Aviation...95/DM
Prev Discussion...GP

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:43 PM CDTHeat AdvisoryLIX29 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.